Wyoming, 2014

Winter Storm in Wyoming, November 22 to 26, 2014

November 22 to 26, 2014 · NWS CYS · 14 events in 2 counties and zones

A series of Pacific low pressure systems moved across the central Rocky Mountains combined with a moist energetic northwest flow aloft. Consequently, several days of moderate to heavy snowfall along with northwest winds gusting as high as 50 mph created near blizzard conditions through the Snowy and Sierra Madre mountain ranges.

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A series of Pacific low pressure systems moved across the central Rocky Mountains combined with a moist energetic northwest flow aloft. Consequently, several days of moderate to heavy snowfall along with northwest winds gusting as high as 50 mph created near blizzard conditions through the Snowy and Sierra Madre mountain ranges. Estimated storm total snowfall ranged from 12 to 52 inches, with higher snow drifts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 22, 10:34 AM MST, 3 hours 26 minutes earlier.

Area forecast discussion, Nov 22, 10:34 AM MST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1034 AM MST SAT NOV 22 2014

.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 342 AM MST SAT NOV 22 2014

TODAY...INHERITED WIND AND SNOW HIGHLITES LOOK ON TRACK. FOR
WIND...ARLINGTON ALREADY SEEING SUSTAINED 45 MPH WITH GUSTS IN THE
MID 50S. WINDS EXPECTED TO CONTINUE TO RAMP UP AS 850/700 MB CRAIG
TO CASPER HEIGHT GRADIENTS RISE TO NEAR 70 METERS BY LATE AFTERNOON.
BASED ON LOW AND MID LEVEL HEIGHT GRADIENTS...INHERITED HIGH WIND
WARNING ON TRACK...AND WILL UPGRADE THE HIGH WIND WATCH TO A WARNING
FOR LATE MORNING AND LATER TODAY FOR CHEYENNE...PLATTE AND CONVERSE
COUNTIES AS AGREE WITH DAY SHIFT REASONING FROM YESTERDAY. PROGGED
SURFACE THROUGH 700 MB GRADIENTS LOOK FAVORABLE. OROGRAPHIC SNOWS
EXPECTED TO CRANK UP LATE THIS AFTERNOON OVER THE SNOWY AND SIERRA
MADRE RANGES AS A PACIFIC COLD FRONT ENTERS THE REGION. FORECAST QPF
AND OROGRAPHICS SUGGEST AN UPGRADE TO A WINTER STORM WARNING THERE.

TONIGHT...STRONG BORA WINDS CONTINUE IN THE POST COLD FRONTAL
AIRMASS AND THUS THE CONTINUATION OF THE HIGH WIND WARNING. HEIGHT
GRADIENTS DECREASE THUS SLOWLY DECREASING WINDS. MODERATE TO HEAVY
SNOW WILL CONTINUE OVER THE SNOWY AND SIERRA MADRE RANGES IN MOIST
OROGRAPHIC FLOW.

SUNDAY...BLUSTERY AND WINDY DAY IN THE WAKE OF THE COLD FRONT WITH
OROGRAPHIC SNOWS IN EARNEST CONTINUING OVER THE SOUTHWEST MOUNTAINS.

SUNDAY NIGHT...CONTINUED BREEZY TO WINDY PER PROGGED SURFACE THROUGH
700 MB GRADIENTS...THOUGH NOT AS WINDY AS SATURDAY NIGHT. COLD AND
BLUSTERY WITH OROGRAPHIC SNOWS CONTINUING IN MOIST FLOW OVER THE
SNOWY AND SIERRA MADRE RANGES.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 342 AM MST SAT NOV 22 2014

ONGOING SNOW EVENT OVR THE SNOWY AND SIERRA MADRE RANGES WILL KICK
OFF THE PERIOD AS TRAILING SHORTWAVE TROUGH IN NORTHWEST FLOW CLIPS
THE AREA. MOUNTAINS LOCATIONS WILL SEE AN ADDITIONAL 3 TO 6 INCHES
ON MONDAY. THESE RATES WILL CONTINUE TO WARRANT THE AFOREMENTIONED
WINTER STORM WARNING OVR THE MOUNTAINS. POST-FRONTAL NORTHWEST FLOW
WILL NOT BE ALL THAT FAVORABLE FOR PRECIP OUTSIDE OF OROGRAPHIC
AREAS...HOWEVER MAY SEE NW/SE ORIENTED SNOW BANDS SET UP...
ESPECIALLY DURING THE AFTERNOON HOURS. POST FRONTAL LLVL CAA WILL
YIELD HIGHS MONDAY ONLY IN THE 20S WEST OF THE LARAMIE RANGE...WITH
30S ON THE ERN PLAINS. IT WILL FEEL MUCH COLDER HOWEVER...WITH
NORTHWEST WINDS GUSTING TO 35-45 MPH AT TIMES. DEPENDING UPON THE
AMOUNT OF CLEARING/MIXING...AREAS IN THE PANHANDLE MAY NEED A WIND
ADVISORY IN TIME.

NW FLOW WILL CONTINUE ON TUESDAY. OROGRAPHICALLY FAVORED AREAS WILL
STILL SEE LT SNOW...HOWEVER RATES SHOULD NO LONGER NECESSITATE A
WINTER HIGHLIGHT. ANY SNOW CHANCES WILL AGAIN STRUGGLE TO PULL AWAY
FROM THE MTNS...ESPECIALLY DURING THE DAYTIME HOURS. THE ECMWF DOES
HINT THAT SNOW CHANCES WILL SPILL OUT ONTO THE PLAINS TUESDAY NIGHT.
THE GFS IS LESS AGGRESSIVE WITH THIS IDEA HOWEVER...CONFINING
CHANCES TO THE MOUNTAINS TUESDAY NIGHT. ANOTHER DAY OF BREEZY WEST
WINDS ACROSS THE CWFA TUESDAY WITH GUSTS AGAIN 30-40 MPH.

MEDIUM RANGE MODELS CONTINUE TO STRUGGLE WED-SAT...WITH THE MILLION
DOLLAR QUESTION CENTERING AROUND THE POSSIBILITY OF AN ARCTIC
BOUNDARY BCMNG STATIONARY WED NIGHT AND THU. MODELS ARE NOTORIOUS
FOR STRUGGLING IN THE DEPTH OF COLD AIR MASS THIS FAR OUT. THE 00Z
ECMWF IS MUCH MORE AMPLIFIED WITH A BUILDING RIDGE ALONG THE WEST
COAST...WHILE THE GFS IS SIGNIFICANTLY FLATTER. SO DESPITE SOME
SOLUTION CONGRUENCY IN YESTERDAYS 12Z MODEL SUITES...DIFFERENCES
REAR THEIR UGLY HEAD ONCE AGAIN IN 00Z DATA. FOR NOW...HAVE KEPT
THINGS RELATIVELY DRY AND MILD...FAVORING THE MORE CONSISTENT ECMWF.
HOWEVER...IF TRENDS TURN TOWARDS THE GFS COULD SEE A PERIOD OF SNOW
WED NT/THU ALONG WITH A COOLER THANKSGIVING DAY. STAY TUNED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1031 AM MST SAT NOV 22 2014

VERY WINDY CONDITIONS ACROSS SOUTHEAST WYOMING WITH GUSTY WINDS IN
THE PANHANDLE. LOOK FOR DETERIORORATING CONDITIONS OUT NEAR KRWL
LATER THIS AFTERNOON AS RAIN SHOWERS TURN OVER TO SNOW. THESE
LOWERING CONDITIONS COULD IMPACT THE PANHANDLE AIRPORTS TONIGHT AS
LATEST GUIDANCE DOES SHOW SHOWERS DEVELOPING OUT THERE OVERNIGHT.

&&

.FIRE WEATHER...
ISSUED AT 342 AM MST SAT NOV 22 2014

ALTHOUGH WINDS WILL BE STRONG TODAY AND TONIGHT...MINIMAL FIRE
WEATHER CONCERNS DUE TO COOL TEMPERATURES AND HIGHER HUMIDITIES.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM 2 PM THIS AFTERNOON TO 5 PM MST MONDAY
     FOR WYZ112-114.

     HIGH WIND WARNING UNTIL 5 AM MST SUNDAY FOR WYZ101-103>106-110-
     116-117.

     HIGH WIND WARNING UNTIL 5 AM MST SUNDAY FOR WYZ107-115-118.

NE...NONE.
&&

SHORT TERM...RUBIN
LONG TERM...CAH
AVIATION...GCC
FIRE WEATHER...RUBIN
Hazardous weather outlook, Nov 22, 5:40 AM MST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
540 AM MST SAT NOV 22 2014

WYZ101>119-231245-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
540 AM MST SAT NOV 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

VERY STRONG SOUTHWEST WINDS WILL OCCUR ACROSS PORTIONS OF
SOUTHEAST WYOMING TODAY AND TONIGHT. THE STRONGEST WINDS WILL BE
IN AND AROUND MOUNTAIN LOCATIONS WHERE A HIGH WIND WARNING IS IN
EFFECT. WIND GUSTS OF 45 TO 60 MPH CAN BE EXPECTED...WITH THE
HIGHEST GUSTS DURING THE AFTERNOON HOURS.

SNOW WILL FALL OVER THE SNOWY AND SIERRA MADRE RANGES BEGINNING
LATE THIS AFTERNOON AND CONTINUING TONIGHT. SNOW ACCUMULATIONS OF
OVER A FOOT OF SNOW IS ANTICIPATED. THE COMBINATION OF STRONG
WINDS AND SNOW WILL PRODUCE NEAR WHITE OUT CONDITIONS AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW WILL CONTINUE TO FALL ACROSS THE SNOWY AND SIERRA MADRE
RANGES ON SUNDAY. TOTAL ACCUMULATIONS OF UP TO 2 FEET WILL BE
POSSIBLE.

NORTHWEST WINDS WILL GUST TO BETWEEN 30 AND 45 MPH DURING THE
DAYTIME HOURS SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

NEZ002-003-019>021-054-055-095-096-231245-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
540 AM MST SAT NOV 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

BREEZY WEST WINDS WILL OCCUR ACROSS THE WESTERN NEBRASKA PANHANDLE
TODAY. WIND GUSTS OF 35 TO 45 MPH CAN BE EXPECTED...WITH THE
HIGHEST GUSTS DURING THE AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NORTHWEST WINDS WILL GUST TO BETWEEN 30 AND 45 MPH DURING THE
DAYTIME HOURS SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Nov 22, 10:52 AM MST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1052 AM MST SAT NOV 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     NON-TSTM WND GST 5 NW ARLINGTON          41.64N 106.28W
11/22/2014  M61.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            WAGONHOUND WYDOT SITE.

0906 AM     NON-TSTM WND GST 2 ESE ARLINGTON         41.58N 106.17W
11/22/2014  M61.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON EAST WYDOT SITE.

0906 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
11/22/2014  M63.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON WYDOT SITE.

0910 AM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.08W
11/22/2014  M70.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SITE.

0911 AM     NON-TSTM WND GST 3 NW ARLINGTON          41.62N 106.25W
11/22/2014  M67.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            FOOTE CREEK WYDOT SITE.

0915 AM     NON-TSTM WND GST 1 S ROCK RIVER          41.72N 105.97W
11/22/2014  E59.00 MPH       ALBANY             WY   MESONET

0916 AM     NON-TSTM WND GST 2 SSE GLENROCK          42.83N 105.84W
11/22/2014  M63.00 MPH       CONVERSE           WY   DEPT OF HIGHWAYS

            DEER CREEK WYDOT SITE.

0946 AM     NON-TSTM WND GST 9 S WHEATLAND           41.92N 104.96W
11/22/2014  M76.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX WYDOT SITE.

1001 AM     HIGH SUST WINDS  9 S WHEATLAND           41.92N 104.96W
11/22/2014  M53.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            SUSTAINED WIND OF 40 TO 53 MPH WITH GUSTS OF 54 TO 76 MPH
            AT THE BORDEAUX WYDOT SITE FROM 856 TO 1001 AM MST. 5
            MINUTE OBSERVATIONS.

&&

AAH
Local storm report, Nov 22, 11:33 AM MST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1133 AM MST SAT NOV 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 AM     NON-TSTM WND GST 3 NW ARLINGTON          41.62N 106.25W
11/22/2014  M63.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            FOOTE CREEK WYDOT SITE.

1006 AM     NON-TSTM WND GST 9 S WHEATLAND           41.92N 104.96W
11/22/2014  M60.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX WYDOT SITE.

1016 AM     NON-TSTM WND GST 2 SSE GLENROCK          42.83N 105.84W
11/22/2014  M58.00 MPH       CONVERSE           WY   DEPT OF HIGHWAYS

            DEER CREEK WYDOT SITE.

1041 AM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.76N 106.51W
11/22/2014  M60.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HALLECK RIDGE WYDOT SITE.

1041 AM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.76N 106.51W
11/22/2014  M60.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            HALLECK RIDGE WYDOT SITE.

1045 AM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.08W
11/22/2014  M59.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SITE.

1051 AM     NON-TSTM WND GST 13 S GLENDO             42.32N 105.03W
11/22/2014  M60.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            COLEMAN WYDOT SITE.

1100 AM     HIGH SUST WINDS  7 ESE ARLINGTON         41.55N 106.08W
11/22/2014  M45.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            SUSTAINED WIND OF 40 TO 45 MPH WITH GUSTS OF 55 TO 59 MPH
            AT THE COOPER COVE WYDOT SITE FROM 1000 TO 1100 AM MST. 5
            MINUTE OBSERVATIONS.

1106 AM     NON-TSTM WND GST 13 WNW LARAMIE          41.38N 105.81W
11/22/2014  M58.00 MPH       ALBANY             WY   DEPT OF HIGHWAYS

            HERRICK LANE WYDOT SITE.

1115 AM     NON-TSTM WND GST 3 NW ELK MOUNTAIN       41.72N 106.45W
11/22/2014  M58.00 MPH       CARBON             WY   AWOS

            ELK MOUNTAIN AWOS SITE.

&&

AAH
Local storm report, Nov 22, 12:31 PM MST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1231 PM MST SAT NOV 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     NON-TSTM WND GST 9 S WHEATLAND           41.92N 104.96W
11/22/2014  M58.00 MPH       PLATTE             WY   DEPT OF HIGHWAYS

            BORDEAUX WYDOT SITE.

1156 AM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
11/22/2014  M58.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON WYDOT SITE.

&&

AAH
Local storm report, Nov 22, 12:36 PM MST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1236 PM MST SAT NOV 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     NON-TSTM WND GST 7 ESE ARLINGTON         41.55N 106.08W
11/22/2014  M60.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            COOPER COVE WYDOT SITE.

&&

AAH
Local storm report, Nov 22, 12:53 PM MST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1253 PM MST SAT NOV 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
11/22/2014  M59.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            ARLINGTON WYDOT SITE.

&&

AAH
Local storm report, Nov 22, 1:50 PM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
150 PM MST SAT NOV 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     NON-TSTM WND GST 7 NW ELK MOUNTAIN       41.76N 106.51W
11/22/2014  M60 MPH          CARBON             WY   MESONET

            SUSTAINED AT 45 MPH.

&&

BCHAPMAN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 winter storm. Local standard time, as filed.

Winter Storm, Sierra Madre Range

When
November 22, 2:00 PM MST to November 26, 4:00 AM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Sage Creek Basin SNOTEL site (elevation 7850 ft) estimated 12.4 inches of snow.

Winter Storm, Sierra Madre Range

When
November 22, 2:00 PM MST to November 26, 4:00 AM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Divide Peak SNOTEL site (elevation 8880 ft) estimated 19.2 inches of snow.

Winter Storm, Sierra Madre Range

When
November 22, 2:00 PM MST to November 26, 4:00 AM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Battle Mountain SNOTEL site (elevation 7440 ft) estimated 12 inches of snow.

Winter Storm, Sierra Madre Range

When
November 22, 2:00 PM MST to November 26, 4:00 AM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Sandstone Ranger Station SNOTEL site (elevation 8150 ft) estimated 24.2 inches of snow.

Winter Storm, Sierra Madre Range

When
November 22, 2:00 PM MST to November 26, 4:00 AM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Old Battle SNOTEL site (elevation 10000 ft) estimated 50.5 inches of snow.

Winter Storm, Sierra Madre Range

When
November 22, 2:00 PM MST to November 26, 4:00 AM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Webber Springs SNOTEL site (elevation 9250 ft) estimated 36 inches of snow.

Winter Storm, Sierra Madre Range

When
November 22, 2:00 PM MST to November 26, 4:00 AM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Little Snake River SNOTEL site (elevation 8915 ft) estimated 40.5 inches of snow.

Winter Storm, Sierra Madre Range

When
November 22, 2:00 PM MST to November 26, 4:00 AM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Whiskey Park SNOTEL site (elevation 8950 ft) estimated 41.5 inches of snow.

Winter Storm, Sierra Madre Range

When
November 22, 2:00 PM MST to November 26, 4:00 AM MST
Where
Sierra Madre Range forecast zone
Reported by
SNOTEL
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The Blackhall Mountain SNOTEL site (elevation 9820 ft) estimated 35.5 inches of snow.

Winter Storm, Snowy Range

When
November 22, 2:00 PM MST to November 26, 4:00 AM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The North French Creek SNOTEL site (elevation 10130 ft) estimated 50 inches of snow.

Winter Storm, Snowy Range

When
November 22, 2:00 PM MST to November 26, 4:00 AM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Sand Lake SNOTEL site (elevation 10050 ft) estimated 40.5 inches of snow.

Winter Storm, Snowy Range

When
November 22, 2:00 PM MST to November 26, 4:00 AM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Brooklyn Lake SNOTEL site (elevation 10240 ft) estimated 42.5 inches of snow.

Winter Storm, Snowy Range

When
November 22, 2:00 PM MST to November 26, 4:00 AM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Cinnabar Park SNOTEL site (elevation 9574 ft) estimated 41.5 inches of snow.

Winter Storm, Snowy Range

When
November 22, 2:00 PM MST to November 26, 4:00 AM MST
Where
Snowy Range forecast zone
Reported by
SNOTEL
Coordinates
41.675, -106.327 (the zone’s center; the record gives no point)

The Medicine Bow SNOTEL site (elevation 10510 ft) estimated 52.5 inches of snow.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, November 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 549009, 549010, 549011, 549012, 549013, 549014, 549015, 549016, 549017, 549018, 549019, 549020, 549021, 549022.